MAUDE Adverse Event Report: OSTEOMED 4.0MM HEADLESS CANNULATED SCREWS; 4.0MM X 52MM CANNULATED HEADLESS SCREW

OSTEOMED 4.0MM HEADLESS CANNULATED SCREWS; 4.0MM X 52MM CANNULATED HEADLESS SCREW
Catalog Number 317-4052
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The screw, a ø4.0mm x 52mm long cannulated headless screw, p/n 317-4052, was not returned for examination.Some x-rays were supplied.The original surgery involved two cannulated headless screws being implanted in the mtp joint.The longer screw, the screw in question, a ø4.0mm x 52mm long cannulated headless screw, p/n 317-4052, was explanted two months post-op.The second screw was extracted sixteen months after implantation.The second screw had broken at some point between two months and sixteen months post-op.The joint did not fuse in all that time.Communication with the surgeons' staff did not reveal any patient health issues that might have slowed or eliminated the joint fusion.The surgeons' notes did not reveal any non-compliant activities of the patient.The root cause for the non-union could not be determined.There was no lot number provided.Therefore, no review of the dhr was possible.A two-year review did not identify any capas or ncrs related to this screw family, p/n 317-40xx.This is the only complaint for this issue within the last two years.This screw is a part of the extremifix headless cannulated screw system.The extremifix risk document includes an assessment of this failure mode.Per the risk document, this type of issue has a severity of 3, which correlates to a serious severity - results in injury or impairment requiring professional medical intervention.The final predicted risk level is a "medium".The extremifix instructions for use (ifu) warns the user that this screw family is not intended to endure excessive abnormal functional stresses.It also states that these screws are intended for temporary fixation only until osteogenesis occurs.This issue will be monitored through routine trending.
 
Event or Problem Description
On (b)(6) 2019, osteomed was notified of an adverse event concerning our 4.0mm x 52mm cannulated headless screw.While reviewing information obtained for a complaint, it was identified that another screw implant was explanted in 2017.Therefore, this complaint was initiated for the explanted device.Per the information received from the distributor, within the operative notes concerning the patient associated with complaint (b)(4), the original surgery was on (b)(6) 2017.At some point the patient complained of pain, and on (b)(6) 2017 the implant was removed.Complaint (b)(4) was previously reported under mdr# 2027754-2019-00005.

Brand Name
4.0MM HEADLESS CANNULATED SCREWS
Common Device Name
4.0MM X 52MM CANNULATED HEADLESS SCREW
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key8452479
Report Number2027754-2019-00007
Device Sequence Number19555032
Product Code HWC
UDI-Device Identifier00845694027694
UDI-Public00845694027694
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063298
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number317-4052
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR